Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2000, 12:37 PM EDT for Carroll County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 12:37 PM EDT (16:37 UTC)
- Expired
- Jul 18, 2000, 1:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 80 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 181639 SVRPWM NHC003-181730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 1237 PM EDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF OSSIPEE * UNTIL 130 PM EDT * AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF OSSIPEE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... OSSIPEE AND 6 MILES SOUTHWEST OF EFFINGHAM AT 115 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4385 7136 4366 7142 4360 7104 4382 7099
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:04 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 10:04 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1004 AM EDT TUE JUL 18 2000 WRKZFP/WRKCWF SENT. ALL THE INGREDIENTS SEEM TO BE IN PLACE FOR SVR WEATHER THIS AFTN. DIGGING TROUGH...LEFT FRONT QUAD OF JET...PLENTY OF LOW LVL MOISTURE...STRONG COLD FRONT MOVING INTO CENTRAL NY...VERTICAL WIND SHEAR. THE ONLY QUESTION IN MY MIND IS SFC HEATING. CURRENTLY CLOUDS DECREASING NICELY IN SRN NH AND EXTREME SRN ME WITH TEMPS IN THE LOW 70S THERE. HERE AT THE OFFICE WE ARE SITTING AT 66 DEGREES. BUFKIT SHOWING CONV TEMPS IN THE MID 70S. I DO EXPECT WESTERN MAINE TO BREAK OUT. MAIN THREAT FOR SVR WX EXPECTED IN SW MAINE AND SRN NH WHERE SFC HEATING EXPECTED TO BE GREATEST. ETA BUFKIT GIVING CAPES OF OVER 2000 J/KG AT PWM AND PSM AND LI/S OF -6 TO -7. SVR THREAT SHOULD BE OVER BY 6 PM. .GYX...NONE HAWLEY
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:29 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 46 min |
| Jul 18, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 48 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.